MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported from a physician that a check-flo valve was "slack" with blood leakage.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation- a review of the device history record, documentation, quality control, specifications, trends, and visual inspection of the returned device were conducted during the investigation.The evaluation of the flexor raabe guiding sheath was performed.Two bends were noted at 14.5 cm and 37.5 cm from the proximal end.One kink was noted 15.7 cm from the proximal end.The failure could be duplicated as a severe leak was noted from the hub.The hub cleaned of what appeared to be bio-material.It was leak tested again and leakage was still noted, but the leak was substantially less than during the first leak test.The kinks and bends on the sheath could be a result of device usage.Based on exam of the returned device, a definitive root cause could not be determined, but it is possible that the device was damaged during shipping/handling.The device history record was reviewed and two nonconformances were noted.A review of the nonconformance data revealed that one device contacted an uncontrolled surface and one device failed the leak test.Although one device was nonconforming for leakage and is the same failure as the complaint, the work order shows this device was marked down from the work order.The nonconformance for contacting an uncontrolled surface is not related to the reported failure.This device was also marked down from the work order.A complaint database search revealed this complaint to be the only reported complaint associated to the complaint lot number 6652796.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6241576
Report Number1820334-2017-00059
Device Sequence Number443589
Product Code DYB
UDI-Device Identifier00827002481879
UDI-Public(01)00827002481879(17)190127(10)6652796
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-4.0-35-55-RB-RAABE
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2017
Supplement Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;